| Model Number |
364880 |
| Medical Device Problem Code |
Device Contamination with Chemical or Other Material (2944)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/10/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported when using the bd vacutainer® blood transfer device holder with female luer adapter there was foreign matter on device cannula/needle/syringe or any fluid path component.The following information was provided by the initial reporter.The customer stated: "black particles were found in a package of btd upon arrival at the distributor.".
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
Additional Manufacturer Narrative
H.6.Investigation summary: bd received 120 samples for investigation.The samples were evaluated by visual examination and the indicated failure mode for foreign matter with the incident lot was observed in 30 of the samples.The foreign matter was identified as ink used in the printing process.Additionally, 48 retention samples from bd inventory were evaluated by visual examination and the issue of foreign matter was observed in 36 samples.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode foreign matter.Bd was not able to identify a root cause for the indicated failure mode.